MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M006155231090
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr.Report #3005099803-2022-04961).It was reported to boston scientific corporation that a polaris loop ureteral stent was implanted during a ureteral stent placement procedure in the left and right ureter performed on (b)(6) 2022.Post procedure, on (b)(6) 2022, a planned stent removal procedure was performed.When the physician attempted to remove the stent in the left ureter with a pair of biopsy forceps, it was found that the stent was calcified and the shaft was completely separated from the coils.The stent implanted in the right ureter was also attempted to be removed but there was resistance and was difficult to remove.The right ureteral stent was also found calcified.The patient was later transferred to another facility to perform an extracorporeal shock wave lithotripsy procedure to crush the stones and remove the calcified stent that was left in the patient's body.It was reported that the patient required regular ureteral stent replacement due to ureteral stenosis and was originally prone to stone adhesion.The stone encrusted to the coil in the ureter and on the pelvic side of the renal pelvis was large that removal became difficult in this attempt.It was also reported that the stent was still able to drain even though it was found encrusted and the physician commented that stent calcification was a patient problem and was not considered to be caused by the product.There were no information if the stents were successfully removed from the patient and if a new stent was implanted.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15370260
Report Number3005099803-2022-04953
Device Sequence Number6324202
Product Code FAD
UDI-Device Identifier08714729765493
UDI-Public08714729765493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006155231090
Device Catalogue Number155-231-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown